Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 23, NWS Miami, FL

October 21, 2018

NWS Miami, FL issued this small craft advisory at Oct 21, 2018, 3:33 AM EDT. It took effect at Oct 21, 2018, 6:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2018, 3:33 AM EDT (07:33 UTC)
In effect from
Oct 21, 2018, 6:00 PM EDT
Expired
Oct 22, 2018, 7:51 PM EDT
In force
26 hr
Issued by
NWS Miami, FL

The text

As transmitted.

571 
WHUS72 KMFL 210733
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
333 AM EDT Sun Oct 21 2018

AMZ650-651-670-671-211945-
/O.NEW.KMFL.SC.Y.0023.181021T2200Z-181022T1200Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
333 AM EDT Sun Oct 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT MONDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 8 AM EDT
Monday.

* Winds and Seas...Northeast winds 20 kt with gusts up to 25 kt.
  Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
4 follow-up statements
380 
WHUS72 KMFL 211957
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
357 PM EDT Sun Oct 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...


The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 8 PM EDT 
Monday.

AMZ650-651-670-671-220400-
/O.EXT.KMFL.SC.Y.0023.181021T2200Z-181023T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
357 PM EDT Sun Oct 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

* Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 
  25 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
208 
WHUS72 KMFL 220709
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
309 AM EDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 8 PM EDT
Monday.

AMZ650-651-670-671-230000-
/O.CON.KMFL.SC.Y.0023.000000T0000Z-181023T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
309 AM EDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 
  25 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
590 
WHUS72 KMFL 222037
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
437 PM EDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 8 PM EDT
Monday.

AMZ650-651-670-671-230000-
/O.CON.KMFL.SC.Y.0023.000000T0000Z-181023T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
437 PM EDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
474 
WHUS72 KMFL 222351
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
751 PM EDT Mon Oct 22 2018

AMZ650-651-670-671-230100-
/O.CAN.KMFL.SC.Y.0023.000000T0000Z-181023T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
751 PM EDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.

Winds and waves are now below small craft criteria.

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 1:38 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 21, 1:38 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Miami FL
138 AM EDT Sun Oct 21 2018

.AVIATION...
Light and variable winds this morning. A frontal boundary will
approach and move through the region later today. A light NNW wind
flow late morning until early afternoon where the wind will then
veer to a NE direction 10-12 kts along the east coast sites around
17-19Z. For, APF, the FROPA will cause NE wind this morning to
back to NW returning to NE tomorrow night. Moisture values will
increase with the FROPA with some showers possible along the east
coast. Coverage will be limited and left out of TAFs for now.

&&

.PREV DISCUSSION... /issued 757 PM EDT Sat Oct 20 2018/

AVIATION...
VFR conditions will prevail throughout the forecast period. Winds
are currently light/variable and should remain that way through
Sunday morning. A frontal boundary is expected to move through the
area Sunday between 18Z-00Z. Winds will veer to a NE direction
10-12 kts and cigs may drop to around 7000ft. Moisture will increase
after the frontal passage, with chances for a few showers over
the East coast TAF sites. However, did not mention showers in TAFs
due to the expected low coverage.

UPDATE...
A couple of showers over the Everglades along the sea and lake breeze
collisions should dissipate in a couple of hours, and no additional,
significant shower development is expected the remainder of the
evening. Patchy fog is still expected over areas west and south of
Lake Okeechobee as winds become light and skies become clear,
allowing for decent radiational cooling. Cold front currently over
the Florida Panhandle is still on track to move through South
Florida tomorrow afternoon and early evening, with dry conditions
until then.

PREV DISCUSSION... /issued 456 PM EDT Sat Oct 20 2018/

.First Cold Front of the Fall Season to Move Through South Florida
Sunday...

.Deteriorating Marine Conditions Sunday Night Behind the Cold Front...

DISCUSSION...
Near-term: sea breezes pushing inland across South Florida this
afternoon, but with little deep moisture available only expect
no worst than isolated showers or a thunderstorm over interior
sections.

Tonight through Tuesday: fair conditions tonight with light winds,
which with mostly clear skies could lead to patchy fog over
interior sections during the pre-dawn hours. Dry air in the mid
levels will linger ahead of the front on Sunday, limiting the
amount of instability available for any showers or thunderstorms.
Current depiction is for a slight chance of showers, along with a
slim thunderstorm chance east coast right as the front moves
through during the afternoon and early evening. Following the
frontal passage, increasing and gusty NE-E winds will keep
showers chances through the night along the east coast. Breezy
conditions will spread across the area Sunday night and continue
on Monday behind the front. Dry and breezy conditions expected
Monday and Monday night, except Miami-Dade and Broward counties
closest to the front where a few showers could periodically move
onshore. The front will become stationary and gradually become
diffuse over South Florida on Tuesday. Wind decreases on Tuesday,
and with slightly increasing moisture across the area, a chance of
showers returns to most of South Florida.

Many people in South Florida appear to be anticipating the arrival
of the first cooler temperatures of the season, and although this
cold front will not drastically lower temperatures, there will be
a noticeable decrease in humidity Sunday night and Monday as
dewpoints drop into the 60s most areas. Low temperatures early
Monday will range from the mid to upper 60s interior and Gulf
coast to the lower to mid 70s east coast. High temperatures on
Monday will be about 3-5 degrees cooler than Sunday, mainly in the
lower to mid 80s east and mid to upper 80s interior and Gulf
coast. Only very slight moderation in temperatures through Tuesday
with temperatures near seasonal levels for late October.

LONG TERM (Tuesday night through into Next Weekend): the front
will remain stationary and diffuse across southern and central
Florida through the middle of the week, as the large and stagnant
mid level high pressure area which sat over Florida this past week
will be shunted south into the Yucatan Peninsula and western
Caribbean. A deepening eastern U.S. longwave trough will gradually
increase its influence on our weather as the week progresses. GFS
and ECMWF models show low pressure developing along a stationary
front over the northern Gulf of Mexico on Thursday, then moving
east across Florida Friday and Saturday ahead of a sharp mid-level
trough moving east across the Gulf of Mexico at the base of the
eastern U.S. longwave trough. Plenty of low to mid level moisture
will keep considerable cloudiness across the area most of the
week, with enough instability for at least a slight chance of
thunderstorms. Chances for showers and thunderstorms should
increase some by Friday and into next weekend, especially if the
surface low pressure materializes as the models are suggesting.
Still a lot of time to evaluate trends and timing of these
features for late next week. Temperatures and humidity levels will
slowly increase, but some mitigation of daily high temperatures
expected due to cloud cover.

MARINE...
Calm conditions tonight deteriorate as the day progresses on
Sunday with the frontal passage. Small craft conditions are likely
Sunday afternoon over the waters of Palm Beach County, progressing
south over the Atlantic waters through early evening as the front
slides south. Seas will build to 8 feet with winds up to 25 knots
into Monday, primarily Palm Beach waters, with caution conditions
over the remainder of the waters through Monday. Wind and seas
begin to subside Monday night, with this trend continuing through
the week.

BEACH FORECAST...
The rip current risk will increase on Sunday, with a high risk
likely at the Palm Beach County beaches late in the day. The risk
will stay high over all Atlantic beaches on Monday before slowly
trending down the rest of the week.

FIRE WEATHER...
Transport winds and dispersion values increase Sunday afternoon,
and will be in the good to very good range on Monday. Despite the
lower humidity levels behind the front, relative humidity values
will stay above critical levels.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  86  72  83  73 /  20  20  10  10
Fort Lauderdale  87  76  83  76 /  20  30  20  20
Miami            88  74  83  74 /  20  40  30  20
Naples           88  69  86  69 /  20  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...33/Kelly
Hazardous weather outlook, Oct 20, 4:37 PM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
437 PM EDT Sat Oct 20 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210845-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
437 PM EDT Sat Oct 20 2018

...MODERATE RISK OF RIP CURRENTS FOR BEACHES OF PALM BEACH COUNTY...
...PATCHY DENSE FOG POSSIBLE LATE WESTERN INTERIOR...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a moderate risk of rip currents along the
beaches of Palm Beach County.

Visibilities: Patchy dense fog is possible late tonight over the
western interior areas of South Florida.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The risk of rip currents is forecast to be elevated early next week
for the Atlantic beaches of South Florida.

A Slight chance of thunderstorms is forecast for South Florida on
Sunday. Another round of possible thunderstorms mid-to-end of next
week. The primary hazard is lightning.

Wind and seas will increase Sunday into Monday over all local waters.
Possible Small Craft Advisory over the Atlantic waters early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

..HV/BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:00 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach3 days

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.